Blood clot during chemo - tamoxifen

Hi,

I was recently diagnosed with a blood clot in subclavian vein during chemo, I have 2 more cycles to go.

The clot was small and I have to inject myself with blood thinners for at least 3 months.

I was due to start tamoxifen following chemotherapy and aware due to the risk of blood clots on this, if you have had a clot previously it is generally not advised.

My clot was caused by the picc line (or chemo itself, or both) and not due to a risk I would have had pre chemo. My question is has anyone experienced a clot and still had tamoxifen?

I am pre-menopausal (34) therefore this was the main treatment option for me for the ER positive part of my cancer.

Thanks :slight_smile:

2 Likes

Hi you could also ask about this in the
Ask our Nurses your questions section see if they have any advice ?

Hi Lanna19

I’m slightly different to this as my clots developed after a year and a half of tamoxifen. I had a second one 6 months later. They felt that 2.5 yrs of tamoxifen was probably adequate. As I’m still pre-menopause and had to go another session of hormone treatment for primary recurrence, they put me on injections to turn off the ovaries so that I could have the other type of drug (anastrazole). They told me that I couldn’t have tamoxifen again. I remember they said because I’ve had clots, I can’t go back on it. They didn’t stipulate what type of clots or causes so I just assumed it would be any clots no matter what. Hopefully your BCN or oncologist will advise you soon. Best wishes for your treatment and recovery :heart:

1 Like